Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 05:46:09 PM

Login with username, password and session length


Members
  • Total Members: 23733
  • Latest: vrocky
Stats
  • Total Posts: 642795
  • Total Topics: 48898
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 207
Total: 212

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: CAN YOU CHANGE YOUR MEDS TO STOP OR AVOID LIPODISTROPHY  (Read 3236 times)

0 Members and 1 Guest are viewing this topic.

Offline COSIMO

  • Member
  • Posts: 8
CAN YOU CHANGE YOUR MEDS TO STOP OR AVOID LIPODISTROPHY
« on: July 27, 2007, 01:54:04 PM »
HEY FAMILY,

I WONDER IF YOU CAN CHANGE YOUR MEDS TO STOP OR AVOID LIPODISTROPHY. IVE BEEN TAKING TRIZIVIR FOR 8 YEARS I HAVE ALWAYS BEEN A THIN GUY BUT LATELY I HAVE THE IMPRESSION THAT IM GETTING THINNER. I DO POWER YOGA EVERYDAY FOR ONE HOUR AND A HALF AND IM VEGETARIAN. IM NOT CHANGING THESE TWO LAST THINGS BUT MAYBE I WANT TO TRY CHANGING MEDS OR STOPING TAKING THEM. CAN YOU GIVE SOME GOOD ADVICE?

LOTS OF LOVE FROM SPAIN.

Offline frenchpat

  • Member
  • Posts: 516
  • Love your friends, don't eat them.
Re: CAN YOU CHANGE YOUR MEDS TO STOP OR AVOID LIPODISTROPHY
« Reply #1 on: July 27, 2007, 03:35:16 PM »
Hi Cosimo,

from what I gathered here and elsewhere as well as from my doctor, the efficacy of changing meds to stop lipo seems to vary from patient to patient. Of course some meds are known for being more likely to induce lipodystrophy than others, but since hiv itself has been pointed at for doing the same I am not sure there is a magic formula. And believe me I wish there was.

As far as I am concerned lipo started after 18 months of a dual regimen of zerit - epivir. I spent a little over 2 years on this menu. By the time I switched, last December, my face was definitely thinner, my cheeks nearly gone, the other cheeks, the ones down there, gone too, and my legs, though muscular, are very veiny.

I switched to a Kaletra-Viread-Ziagen combo that is working well for my CD4s/VL. Has lipo stopped? No. Perhaps it slowed down. But I have now to deal with the opposite phenomenon, that of a nascent hump and fat depositing itself mostly on the belly. Luckily this seems mostly subcutaneous, and the hump seems to have slowed its development.

There are some here who've had better and worse experiences with lipo apparently provoked by meds and those who have lipo without being on meds. So I guess this is not a very exact science.  As for being a vegetarian, so am I and I wouldn't change that because you are likely to be eating a fairly lean diet. As for yoga, you reminded me that I should get back to it... I used to love it.

hope this helps,

Pat
People have the power - Patti Smith

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: CAN YOU CHANGE YOUR MEDS TO STOP OR AVOID LIPODISTROPHY
« Reply #2 on: July 28, 2007, 07:11:06 PM »
Buenos dias Cosimo,

The AZT in Trizivir can cause lipoatrophy--loss of fat in the face, butt, arms, and legs. If I were you, I'd talk to my doctor about changing to a regimen that does not include AZT (or d4T).

Allan
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.